AskMeImBipolar | The Chaos of Med Changes
11958
post-template-default,single,single-post,postid-11958,single-format-standard,mkd-core-1.0,woocommerce-demo-store,woocommerce-no-js,ajax_fade,page_not_loaded,,burst child-child-ver-1.0.0,burst-ver-1.1, vertical_menu_with_scroll,smooth_scroll,woocommerce_installed,blog_installed,wpb-js-composer js-comp-ver-4.8.0.1,vc_responsive
 

The Chaos of Med Changes

As some of you may know I take a medication called Quetiapine, which I have been on for a few years now. I started on 300mg, then I was down-dosed to 150mg about a year ago and as of the second week of December 2015 I was reduced again to 100mg. Now a 50mg change might not seem like a lot but the effects of this has taken a massive toll on my body and my mind.

The first two weeks I felt the physical effects of which you can read about in my blog VIBRATIONS  but the psychological effects are what really threw me. I wasn’t expecting to feel much disruption from what I view as a small reduction in dose, but now looking back on the past three weeks I can see that my moods and my thoughts have been significantly different to normal. It is only in the last two or three days that I have come back to what I consider ‘normality’ for me where I feel in control of my emotions and not constantly on the edge of a cliff waiting for that one thing to push me over the edge. I didn’t realise it at the time, I thought that my feelings and emotional pains were real and justified, but that is the paradox of bipolar. Sometimes what I think I feel isn’t actually what I do feel in the long term or in a ‘normal’ state of mind, sometimes what I feel and what I think are induced by an outside force that has messed with my brain chemicals and as such affects my entire outlook and behaviour.

I look back on the last couple of weeks and I am almost ashamed of the overly emotional and unstable way I was behaving. I know to some degree that I can’t help the way that medication changes affect me and they do always warn you that you will experience mental instability when any changes happen, but I really thought I was stronger than that. Apparently I, like millions of other people, am just as susceptible to the effects of med changes and what bothers me now is that I didn’t recognise it. I like to think that I am very self aware, I have to be to live well with this mental health issue, but on this occasion I was completely blindsided.

It started off with what I can only describe as over attachment and desperation, something which is normally not in my nature. Then came the feelings of insecurity, insignificance, stupidity and self-loathing leading to the inevitable wondering about the point of life and if my life had any worth at all. I also noticed that I was beginning to use alcohol as a coping mechanism, an escape from reality, something that I used to do many years ago but I strictly control these days. I spoke to a friend of mine at length and looking back at the conversation I now see how my mind was not how it should be. Here is an except from that conversation to show you what I mean:

text

 

After that I went on to rant about my life, my work, money, people, how I thought that life was 80% pain and 20% pleasure for me and how I just didn’t see the point in anything if we all die in the end anyway. Now I want to point out here, this is not me at all! This is not how I think, not how I act and not what I believe! The reason I wanted to put this in a blog is to show you that medication changes can literally change your personality for a short period of time. It can change what you feel, what you think and via that, how you act. I’m ashamed of myself and how I have acted in the last couple of weeks because I am NOT that person. I see a point in my life, I see a point in living and I have goals and dreams that I WILL achieve, I have no doubt about this. The effects of the med change made me think that my life was pointless, that I was worthless and that nothing I ever did or felt was valid or mattered to anyone, it was almost like being in a short cycle of depression. It made me feel lonely, insignificant and strangely enough it made me frightened of being alone forever because it made me believe that there was nothing about me anyone would ever want to be around. I found myself wondering why people chose to speak to me, second-guessing everything as I couldn’t believe that anyone would just enjoy my company. Thinking about it now it seems almost ridiculous but I have learnt a valuable lesson from this experience: Don’t under estimate the effects of med changes!

I must have been an absolute nightmare to be around and I know for a fact I said and did some out of character things which, I have to admit, now I can only shake my head in disbelief at my own actions. On the plus side at least I know that no matter how crazy I am (and luckily this is only usually in short doses) my close circle of friends accept me and love me anyway. Luckily I’m away on holiday in Switzerland for the next week doing some snowboarding with my friends so I’ve had some time to literally sit on a snowy mountaintop and think about life. Life is a gift, life is precious and every minute should be appreciated. I love my life; I have so much to be thankful for and now finally this little dip in mood has passed I can finally stand up tall, breathe in the cold mountain air and just be happy to be alive.

snow snow1

 

 

askmeimbipolar
No Comments

Leave a Comment

This is a demo store for testing purposes — no orders shall be fulfilled. Dismiss

//hosted by JM